MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX40018UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use a resolute onyx (4.00 x 18) rx coronary drug eluting stent to treat a bifurcation in the mid circumflex artery /obtuse marginal.The lesion exhibited 90% stenosis, mild tortuosity and mild calcification.The device was inspected, and negative prep was carried out prior to use with no issues noted.The lesion was pre-dilated.The device passed through a previously deployed stent.Resistance was encountered advancing the device and excessive force was used during delivery.A 3.5 x 15 resolute onyx was firstly implanted in the ostium of the obtuse marginal.A "crush technique" was used to deploy the 3.5 x 15 stent.A 6f telescope guide extension catheter was then advanced to the crushed stent.It was reported that the resolute onyx (4.00 x 18) device was advanced however was unable to cross the lesion.Stent dislodgement occurred during removal following failed delivery.The stent was stuck in the end of the 6f telescope.The telescope, guide catheter, and stent delivery balloon were withdrawn as a unit out of the body.The procedure was completed following re-wiring, pre-dilation and the use of kissing balloons which enabled stent delivery.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information: there were no issues noted when removing the protective sheath from the 4.00x18mm resolute onyx stent.The inflation device remained on neutral pressure during delivery of the device.The device was inspected prior to use.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The dislodged stent was returned in the lumen of a telescope gec.The stent delivery was not returned for analysis.The distal struts of the stent which were exposed outside the telescope gec appeared deformed.The stent was removed easily from the telescope gec by pulling it distally, no resistance was encountered.On removal, the stent appeared to be kinked.No other deformation was evident to the stent.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the stent dislodged inside the end of the telescope.The dislodged stent was removed with the telescope.The procedure was completed following re-wiring, pre-dilation and successful delivery of a new 4.0x18mm resolute onyx device.Kissing balloon technique was then used in the circumflex and om1.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9202362
Report Number9612164-2019-04404
Device Sequence Number13565187
Product Code NIQ
UDI-Device Identifier00643169557178
UDI-Public00643169557178
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2021
Device Model NumberRONYX40018UX
Device Catalogue NumberRONYX40018UX
Device Lot Number0009684483
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2019
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer10/17/2019
10/14/2019
11/29/2019
02/20/2020
Initial Report FDA Received Date10/17/2019
Supplement Report FDA Received Date11/11/2019
11/13/2019
12/12/2019
02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1